Alert archive / Illinois / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 21, NWS Chicago, IL
NWS Chicago, IL issued this severe thunderstorm warning at Apr 30, 2022, 6:45 PM CDT for Livingston County, Illinois. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 30, 2022, 6:45 PM CDT (23:45 UTC)
- Expired
- Apr 30, 2022, 7:14 PM CDT
- In force
- 29 min
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Livingston County, IL
The radar
The Chicago radar (KLOT), 79 km from the middle of the area, began a volume at 23:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 30, 1:46 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.8 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1090 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 402 m²/s²
- 0-3 km storm-relative helicity
- 383 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
497
WUUS53 KLOT 302345
SVRLOT
ILC105-010030-
/O.NEW.KLOT.SV.W.0021.220430T2345Z-220501T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Chicago/Romeoville
645 PM CDT Sat Apr 30 2022
The National Weather Service in Chicago has issued a
* Severe Thunderstorm Warning for...
Northeastern Livingston County in central Illinois...
* Until 730 PM CDT.
* At 645 PM CDT, severe thunderstorms were located along a line
extending from near Odell to Fairbury, moving northeast at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Severe thunderstorms will be near...
Odell around 650 PM CDT.
Saunemin around 700 PM CDT.
Cullom around 710 PM CDT.
Other locations impacted by these severe thunderstorms include
Campus, Emington and Reddick.
Including the following interstate...
I-55 between mile markers 204 and 214.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 800 PM CDT for central,
northeastern and east central Illinois.
For your protection move to an interior room on the lowest floor of a
building.
A Tornado Watch remains in effect until 800 PM CDT for central,
northeastern and east central Illinois.
&&
LAT...LON 4076 8859 4103 8860 4111 8828 4111 8825
4086 8824
TIME...MOT...LOC 2345Z 239DEG 34KT 4095 8854 4077 8852
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Izzi2 follow-up statements
359
WWUS53 KLOT 302359
SVSLOT
Severe Weather Statement
National Weather Service Chicago/Romeoville
659 PM CDT Sat Apr 30 2022
ILC105-010030-
/O.CON.KLOT.SV.W.0021.000000T0000Z-220501T0030Z/
Livingston IL-
659 PM CDT Sat Apr 30 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR NORTHEASTERN LIVINGSTON COUNTY...
At 659 PM CDT, severe thunderstorms were located along a line
extending from near Dwight to 7 miles northwest of Cullom to near
Saunemin, moving northeast at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
These severe thunderstorms will remain over mainly rural areas of
northeastern Livingston County, including the following locations...
Campus, Emington and Reddick.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 800 PM CDT for central,
northeastern and east central Illinois.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4076 8859 4085 8859 4100 8849 4105 8848
4111 8828 4111 8825 4086 8824
TIME...MOT...LOC 2359Z 230DEG 47KT 4105 8841 4096 8836 4088 8846
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Izzi576
WWUS53 KLOT 010014
SVSLOT
Severe Weather Statement
National Weather Service Chicago/Romeoville
714 PM CDT Sat Apr 30 2022
ILC105-010024-
/O.CAN.KLOT.SV.W.0021.000000T0000Z-220501T0030Z/
Livingston IL-
714 PM CDT Sat Apr 30 2022
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LIVINGSTON COUNTY
IS CANCELLED...
The storms which prompted the warning have weakened below severe
limits, and have exited the warned area. Therefore, the warning has
been cancelled.
A Tornado Watch remains in effect until 800 PM CDT for central,
northeastern and east central Illinois.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Chicago.
LAT...LON 4076 8859 4085 8859 4100 8849 4105 8848
4111 8828 4111 8825 4086 8824
TIME...MOT...LOC 0011Z 239DEG 34KT 4111 8828 4102 8823 4094 8833
$$
BorchardtWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 6:37 PM CDT, 8 minutes earlier.
Area forecast discussion, Apr 30, 6:37 PM CDT, 8 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
637 PM CDT Sat Apr 30 2022
.MESOSCALE DISCUSSION...
Issued at 628 PM CDT Sat Apr 30 2022
While our tornado threat continues to decrease across the area
following the northward passage of the warm frontal boundary, the
threat for severe weather will continue in the watch area for
for the next couple hours (especially east of the I-39
corridor). Skies have cleared south of the warm front and ahead
of the approaching cold front and this has allowed surface
temperatures to warm back into the lower 70s amidst lower 60s
dewpoints. The net result being increasing MLCAPE values just
ahead of the cold front to around 1,000 J/KG per SPC RAP
Mesoanalysis. Continued lower level confluence associated with
the approaching cold front will thus continue to maintain the line
of northeastward moving convection for at least next hour or two
as it moves into eastern IL. The KLOT VAD wind profile along with
recent radar imagery suggests that quasi linear storm clusters
will be the primary mode of convection as it approaches eastern
IL. The main severe threat with this activity for the next couple
hours will be damaging wind gusts and hail.
It appears the storms may begin to diurnal weaken as the approach
the IN state line in the next couple hours. For this reason, the
SPC is not currently planning a new watch downstream into IN, but
this will continue to be monitored.
KJB
&&
.SHORT TERM...
Issued at 308 PM CDT Sat Apr 30 2022
Through Sunday night...
A tornado watch was recently issued for much of my northern IL
counties, with the exception of Lake and Cook in far northeastern
IL. The watch will run through 8 pm this evening.
Increasingly diffluent upper level flow associated with the exit
region of a mid/upper level jet max continues to overspread the
northward shifting warm sector early this afternoon. This is
noted by the recent uptick in thunderstorm development across
western parts of the area. Severe concerns with these storms over
the next few hours will be hail and possible tornadoes,
especially with any storms that are able to root themselves near
the surface warm front, where increasingly backed surface flow
(hence higher effective helicity) resides. However, the main
negating factor to the overall tornado threat continues to be the
extensive stratus deck that has overspread much of northern IL,
and is limiting further destabilization. This may limit the
overall tornado threat, especially with northeastward extent into
the Chicago metro area. Nevertheless, we will need to continue
monitoring the storms as the strongest ones will be capable of
producing some hail. Damaging winds will also become possible with
the stronger storms amalgamate into clusters as they migrate
eastward late this afternoon. Expect the storms to end from west
east early this evening.
Sunday will be a cooler and breezy day as the occluded surface low
gradually fills as it shifts into the upper Great Lakes. Expect
highs mainly in the 50s.
KJB
&&
.LONG TERM...
Issued at 159 PM CDT Sat Apr 30 2022
Monday through Saturday...
Following what will be a rather quiet Sunday, there will be no
shortage of rain chances next week with a couple of more storm
systems on the horizon. Monday will begin on a tame note with just
some mostly cloudy skies and morning lows in the 40's. Temperatures
will climb into the upper 50's and 60's by the mid-afternoon with
the help of some height rises aloft. Meanwhile, a negatively tilted
trough will move through the Plains and into the Midwest through the
day on Monday. As the trough propagates into the Midwest late
Monday, it's forecast to lose out on a good amount of it's amplitude
resulting in the associated surface Low steadily weakening as it too
inches into the Midwest Monday night. However, the near-storm
environment remains as such that a few thunderstorms still appear
likely, some of which could be on the stronger side. The rain will
arrive Monday evening as shower pop up along the system's warm front
and will continue through most of Tuesday. The greatest chance for
seeing a few thunderstorms will occur Tuesday afternoon and evening
as the Low pressure center passes through the CWA. The greatest
potential for a couple of stronger thunderstorms appears to exist
south of I-80, but this could very easily change as any little shift
in the storm's track. Additionally, if the storm's center were to
pass through the CWA as guidance currently suggests, highs on
Tuesday will range from the lower 50's in the northern CWA to the
upper 60's further south.
Wednesday will feature a pretty good deal of sunshine, something we
will not be seeing much of next week. We'll be getting some
sufficient, but brief, dry air advection aloft with higher pressure
setting in from the northwest. Despite the sunshine and drier air,
cool northerly winds will have us finding ourselves in the upper
50's and lower 60's once again on Wednesday afternoon. Cloud cover
will build through the latter part of Wednesday as more moisture is
advected in on the lee side of an enclosing trough. This trough will
provide us with our second storm system of the week come Thursday.
The forecast for the this system has changed quite a bit since this
time yesterday. Whereas the upper level trough was originally slated
to be progress through the lower Midwest dragging the surface Low
well to our south through the lower Missouri and Ohio Valleys, now
guidance has the trough moving through the heart of the Midwest
bringing the surface low pressure center much closer to the CWA. An
incredibly saturated profile will result in widespread rainfall on
the northern flank of the storm. However, no instability means the
rain will be purely stratiform in nature and shouldn't amount to
anything more than light to moderate showers. The rain will arrive
as early as early Thursday morning and last through roughly the
first half of Friday. Highs for the latter half of the week will
remain fairly steady with upper 50's and lower 60's in the forecast.
This includes on Saturday when we will finally see some more
sunshine and primarily dry conditions to kick off the weekend.
Doom
&&
.AVIATION...
For the 00Z TAFs...
A second line of thunderstorms is en route to the terminals, with
the exception of RFD whose thunderstorm chances have just about
dissipated for the night. These storms are expected to reach the
Chicago terminals shortly after 00Z and be short-lived likely
remaining in the vicinity for only an hour or so. Heavy rain, strong
wind gusts, and small hail appear likely underneath these storms.
Such conditions could easily pull visbys down into MVFR or even IFR
territory for brief periods. The thunderstorm threat should conclude
with the passing of this next line, perhaps with the exception of a
stray light thunderstorm or shower trailing behind.
Winds throughout this event have been troublesome teetering back and
forth between SW and SE. Wind are expected to establish a SSE
direction immediately ahead of the line of storms and veer west of
south behind the line. From this point on, winds should hold steady
at a SSW to SW direction for the remainder of the TAF period. Gusts
of 15-20 kts will persist through the remainder of the evening and
through the night. Near daybreak Sunday morning, cigs are expected
to drop below MVFR thresholds and the SW winds will increase
slightly as the morning progresses. Conditions are then expected to
be rather consistent with breezy SW winds and MVFR cigs through the
remainder of the TAF period.
Doom
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...None.
IN...None.
LM...Small Craft Advisory...Wilmette Harbor to Michigan City IN until
9 PM Saturday.
Small Craft Advisory...Winthrop Harbor to Wilmette Harbor until
1 AM Sunday.
&&
Visit us at weather.gov/chicago
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSChicago
www.twitter.com/NWSChicago
www.youtube.com/NWSChicagoHazardous weather outlook, Apr 30, 2:29 PM CDT, 4 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Chicago/Romeoville IL
229 PM CDT Sat Apr 30 2022
ILZ003>006-008-010>013-019>021-023-032-033-039-103>108-INZ001-002-
010-011-019-011930-
Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage-
La Salle-Kendall-Grundy-Kankakee-Livingston-Iroquois-Ford-
Northern Cook-Central Cook-Southern Cook-Northern Will-
Southern Will-Eastern Will-Lake IN-Porter-Newton-Jasper-Benton-
229 PM CDT Sat Apr 30 2022 /329 PM EDT Sat Apr 30 2022/
This Hazardous Weather Outlook is for portions of North Central
Illinois...Northeast Illinois and Northwest Indiana.
.DAY ONE...Tonight.
Weather hazards expected...
Significant Thunderstorm Risk...with an associated:
Limited Tornado risk.
Limited hail risk...up to 1.5 inches.
Limited damaging wind risk...up to 70 mph.
Limited Flooding Risk.
Limited Non Thunderstorm Wind Risk.
DISCUSSION...
Thunderstorms are expected to develop across northwest Illinois
to the I-39 corridor after 2 P.M. and move eastward into
northeast
Illinois and northwest Indiana through the afternoon and early
evening.
Severe weather is possible, with a threat for damaging hail,
severe winds, and a few tornadoes. Some localized flooding is
possible too, mainly in poorer drainage areas.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Monday and Tuesday...
Limited Thunderstorm Risk.
.SPOTTER INFORMATION STATEMENT...
Spotters may be needed this afternoon and evening.
GENERAL STORM MOTION OF THE DAY:
Moving toward the northeast at 40 mph.
LMZ740>745-011930-
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
229 PM CDT Sat Apr 30 2022
This Hazardous Weather Outlook is for portions of the Illinois
nearshore waters of Lake Michigan and the Indiana nearshore
waters of Lake Michigan.
.DAY ONE...Tonight.
Weather hazards expected...
Hazardous conditions for small craft.
Significant Thunderstorm Risk...with an associated:
Limited Waterspout Risk.
Limited hail risk...up to 1.5 inches.
Limited thunderstorm wind gust risk...up to 60 knots.
Limited Fog Risk.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Sunday...
Hazardous conditions for small craft are likely.
Monday...
Limited Thunderstorm Risk.
Tuesday...
Hazardous conditions for small craft are likely.
Limited Thunderstorm Risk.
Wednesday...
Hazardous conditions for small craft are likely.
Doom
Visit us at www.weather.gov/chicago
Follow us on Facebook, Twitter, and Youtube at:
www.facebook.com/nwschicago
www.twitter.com/nwschicago
www.youtube.com/nwschicagoIn the hours before
Local storm report, Apr 30, 5:28 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
528 PM CDT SAT APR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM HAIL 3 W CHERRY VALLEY 42.24N 89.03W
04/30/2022 NAN INCH WINNEBAGO IL TRAINED SPOTTER
REPORT OF PEA SIZE HAIL NEAR ALPINE RD AND
HARRISON AVE.
&&
KADLocal storm report, Apr 30, 5:31 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
531 PM CDT SAT APR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL 3 NW CHERRY VALLEY 42.27N 89.00W
04/30/2022 M0.70 INCH WINNEBAGO IL TRAINED SPOTTER
SPOTTER REPORTED DIME SIZED HAIL AT THE
CORNER OF STATE ST. AND MULFORD RD IN
ROCKFORD.
&&
ZYLocal storm report, Apr 30, 5:39 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
539 PM CDT SAT APR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0511 PM TSTM WND GST 2 NW PLAINFIELD 41.64N 88.23W
04/30/2022 M65 MPH WILL IL PUBLIC
REPORT THAT A HOME WEATHER STATION RECORDED
A 65 MPH WIND GUST. PICTURES ALSO RELAYED OF
AN IRRIGATION SYSTEM BLOWN INTO A FENCE.
&&
ZYLocal storm report, Apr 30, 5:51 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
551 PM CDT SAT APR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0547 PM HAIL 1 WNW BELVIDERE 42.26N 88.86W
04/30/2022 E0.70 INCH BOONE IL TRAINED SPOTTER
DIME SIZED HAIL AND VERY WINDY.
&&
MDBLocal storm report, Apr 30, 6:07 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
607 PM CDT SAT APR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL CAPRON 42.40N 88.74W
04/30/2022 E0.25 INCH BOONE IL TRAINED SPOTTER
REPORT OF PEA SIZE HAIL IN CAPRON.
&&
KADLocal storm report, Apr 30, 6:43 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
643 PM CDT SAT APR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG ROCKFORD 42.27N 89.09W
04/30/2022 WINNEBAGO IL FIRE DEPT/RESCUE
FIRE DEPARTMENT REPORTS SEVERAL TREES DOWN
NEAR THE CENTER OF ROCKFORD. TIME ESTIMATED
FROM RADAR.
&&
ZYThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 3:49 PM CDT | Severe Thunderstorm Warning | LOT | Grundy, Livingston, Will | 41 min |
| Apr 30, 4:09 PM CDT | Severe Thunderstorm Warning | LOT | Cook, DuPage, Kendall, Will | 66 min |
| Apr 30, 4:19 PM CDT | Severe Thunderstorm Warning | LOT | Lee, Ogle | 26 min |
| Apr 30, 4:35 PM CDT | Special Marine Warning | LOT | 2 hr | |
| Apr 30, 4:37 PM CDT | Severe Thunderstorm Warning | LOT | Ogle | 38 min |
| Apr 30, 4:49 PM CDT | Tornado Warning | LOT | Cook, DuPage | 10 min |
| Apr 30, 5:13 PM CDT | Severe Thunderstorm Warning | LOT | Boone, Ogle, Winnebago | 47 min |
| Apr 30, 5:35 PM CDT | Severe Thunderstorm Warning | LOT | LaSalle | 25 min |
| Apr 30, 5:46 PM CDT | Tornado Warning | LOT | Boone, McHenry | 28 min |
| Apr 30, 5:57 PM CDT | Severe Thunderstorm Warning | LOT | Grundy, Kendall, LaSalle | 48 min |
| Apr 30, 6:00 PM CDT | Severe Thunderstorm Warning | LOT | LaSalle, Livingston | 45 min |
| Apr 30, 6:21 PM CDT | Severe Thunderstorm Warning | LOT | Boone | 18 min |
| Apr 30, 6:25 PM CDT | Severe Thunderstorm Warning | LOT | Grundy, Kendall, Livingston | 50 min |
| Apr 30, 6:35 PM CDT | Areal Flood Advisory | LOT | Boone, McHenry | 3 hr |
| Apr 30, 6:51 PM CDT | Severe Thunderstorm Warning | LOT | Will | 39 min |
| Apr 30, 6:56 PM CDT | Severe Thunderstorm Warning | LOT | Ford, Iroquois, Livingston | 64 min |
| Apr 30, 6:56 PM CDT | Severe Thunderstorm Warning | LOT | DuPage | 34 min |
| Apr 30, 6:58 PM CDT | Special Marine Warning | LOT | 3 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.